Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 92, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 19, 2018, 9:19 AM CST. It took effect at Nov 19, 2018, 8:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2018, 9:19 AM CST (15:19 UTC)
- In effect from
- Nov 19, 2018, 8:00 PM CST
- Expired
- Nov 20, 2018, 9:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
460 WHUS73 KMKX 191519 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 919 AM CST Mon Nov 19 2018 ...Gusty North Winds Developing Tonight... LMZ643>646-192330- /O.NEW.KMKX.SC.Y.0092.181120T0200Z-181120T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 919 AM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 8 PM this evening to 9 AM CST Tuesday. * WINDS: Becoming north 15 to 25 kt this evening, becoming northwest 5 to 15 kt Tuesday morning. * WAVES: 1 to 2 feet today building to 3 to 5 feet this evening, and 5 to 7 feet overnight. Waves subsiding to 2 to 4 feet by late Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MRC www.weather.gov/mkx
4 follow-up statements
139 WHUS73 KMKX 192058 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 258 PM CST Mon Nov 19 2018 ...Gusty North Winds Developing This Evening... LMZ643>646-200500- /O.CON.KMKX.SC.Y.0092.181120T0200Z-181120T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 258 PM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST TUESDAY... * WINDS: Becoming north 15 to 25 kt this evening, then diminishing to northwest 5 to 15 kt Tuesday morning. * WAVES: 1 to 2 feet today building to 4 to 6 feet by late evening, then subsiding to 2 to 4 feet by late Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ MRC www.weather.gov/mkx
408 WHUS73 KMKX 200305 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 905 PM CST Mon Nov 19 2018 ...BRISK NORTH WINDS AND HIGH WAVES TONIGHT INTO TUESDAY... LMZ643>646-201115- /O.CON.KMKX.SC.Y.0092.000000T0000Z-181120T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 905 PM CST Mon Nov 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY... * WINDS: North 15 to 20 kt with higher gusts tonight, then diminishing to northwest 10 to 15 kt by sunrise. * WAVES: 2 to 4 feet this evening building to 3 to 6 feet after midnight, then subsiding to 2 to 4 feet by late Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
240 WHUS73 KMKX 200903 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 303 AM CST Tue Nov 20 2018 ...BRISK NORTHERLY WINDS AND HIGH WAVES INTO THIS MORNING... LMZ643>646-201500- /O.CON.KMKX.SC.Y.0092.000000T0000Z-181120T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 303 AM CST Tue Nov 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WINDS: North at 10 to 20 kt. * WAVES: 4 to 6 feet subsiding to 2 to 4 feet by mid-morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ DDV www.weather.gov/mkx
134 WHUS73 KMKX 201433 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 833 AM CST Tue Nov 20 2018 ...Winds Increasing Again this Afternoon through Tonight... LMZ643>646-202245- /O.EXP.KMKX.SC.Y.0092.000000T0000Z-181120T1500Z/ /O.NEW.KMKX.SC.Y.0093.181120T2100Z-181121T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 833 AM CST Tue Nov 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect from 3 PM this afternoon to 6 AM CST Wednesday. The Small Craft Advisory will expire at 9 AM CST this morning. * WINDS: Winds will increase again from the southwest this afternoon, with gusts to 25 knots. Winds will become more westerly overnight, with gusts to 30 knots. * WAVES: 1 to 3 feet, highest near open waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 5:32 AM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Nov 19, 5:32 AM CST, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 532 AM CST Mon Nov 19 2018 .UPDATE... The forecast remains on track for this morning. && .AVIATION(12Z TAFS)... A shortwave will bring a chance for snow mid-morning into the afternoon. The best chance for a light dusting will be north of Madison and Milwaukee, though most places will see at least some flurries. Ceilings will probably drop to MVFR for a times this afternoon into early evening. The combination of a weak wave and some possible lake effect/enhancement will likely bring some light snow to the lakeshore counties mid evening into early tonight. This could result in a quick dusting. MVFR ceilings and briefly lower visibilities will be possible with this snow. && .PREV DISCUSSION... (Issued 238 AM CST Mon Nov 19 2018) DISCUSSION... Today and tonight...Forecast confidence is medium to high: A weak shortwave and surface low will move through the area today, bringing a period of light snow. The best chance for a dusting will be for areas north of Milwaukee and Madison. Most places are expected to see at least some flurries though given some lift and decent low and mid level saturation. This activity is expected from around mid-morning through late afternoon. Below normal temps will continue today, with highs struggling into the low 30s. A weak low level trough will drop southward across the lake this evening into tonight, bringing a wind shift to the north. Have some chance to likely snow chances brushing the lakeshore counties for a period of time. The mean low level flow will have a slight easterly component, which should bring some lake enhancement/effect along with the wave. Could see a quick dusting. Tuesday through Thursday...Forecast confidence is high. High pressure over the area early on Tuesday will drift south in response to low pressure tracking across Lake Superior. We'll see a trailing front drift south into the area late Tuesday night, but it'll wash out as high pressure quickly returns. So, continued dry with any associated light snow staying well north. The cold will continue on Tuesday with high temps running about 10 degrees below normal. We modify a tad on Wednesday, but remain below normal. A southerly flow returns on Thanksgiving as high pressure drifts east and low pressure takes shape over the Central Plains. We remain dry with temps a notch warmer for the holiday...this signals the start to a milder stretch of weather heading into the weekend. Friday and Saturday...Forecast confidence is medium. We'll finally see some high temps in the 40s, but it comes with the likelihood of some rainfall. A decent mid level short wave will dig into the central CONUS on Friday and pivot into the Great Lakes on Saturday. The various long range models are at odds with the timing and form it will take, so there is some uncertainty for precip timing. For now, the best chance looks like Friday night into Saturday morning. It does look warm enough to keep the bulk of the precipitation in the form of rain. The EC is much slower than the GFS on Friday, holding off any rain until Friday night. So, it's possible we could get a dry afternoon for all those Black Friday shoppers. We should see the rain diminish Saturday afternoon. Sunday and Monday...Forecast confidence is low. How the pattern evolves into early next week is up for grabs. The ECMWF generates a potent closed mid level wave Sunday night on the heels of the one exiting on Saturday. The Canadian has a broader closed wave, while the GFS is more open and progressive. The EC takes a deepening surface low across northeast Illinois with temps cold enough on the back side to bring snow to southern Wisconsin. But, the other models, given their weaker solutions suggests little concern for snow. We'll have to wait and see on this one. AVIATION(09Z TAFS)... Quiet weather is expected overnight, with high clouds lingering across southern Wisconsin. A shortwave will then bring a chance for snow mid-morning into the afternoon. The best chance for a light dusting will be north of Madison and Milwaukee, though most places will see at least some flurries. Ceilings will probably drop to MVFR for a times this afternoon into early evening. The combination of a weak waves and some possible lake effect/enhancement will likely bring some light snow to the lakeshore counties mid evening into early tonight. This could result in a quick dusting. MVFR ceilings and briefly lower visibilities will be possible with this snow. MARINE... Northerly winds gusting to 25 to 30 knots will develop by late afternoon in the northern portions of Lake Michigan. This area of higher gusts will travel southward through the lake during the evening and overnight hours. Waves will increase as well. A Small Craft Advisory may be needed for the nearshore waters from late evening into the night. Lighter winds for the first part of Tuesday will pick up later in the day and into the night. West to northwest gusts to 30 knots seem likely. There will be a better chance for a Small Craft Advisory over the nearshore waters for this round of winds. Gale force southerly winds may impact the area later Thursday into Friday night. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...DDV Today/Tonight and Aviation/Marine...DDV Tuesday THROUGH Sunday...Davis
Hazardous weather outlook, Nov 19, 3:02 AM CST, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 302 AM CST Mon Nov 19 2018 WIZ046-047-051-052-056>060-062>072-200915- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 302 AM CST Mon Nov 19 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-200915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 302 AM CST Mon Nov 19 2018 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight North to northeast winds and building waves may approach small craft advisory conditions tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small craft advisory conditions may be met again later Tuesday afternoon through Tuesday night as winds shift to the southwest and increase. Gusty south winds are expected Thursday and Friday as well. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-200915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 302 AM CST Mon Nov 19 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A few gale force westerly gusts are possible Tuesday night. Strong southerly winds Thursday night through Friday night may produce gale force gusts again. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.